HCP Live
Contagion LiveCGT LiveNeurology LiveHCP LiveOncology LiveContemporary PediatricsContemporary OBGYNEndocrinology NetworkPractical CardiologyRheumatology Netowrk

Recalls That Should Be on Your Radar—Week of April 28, 2019

We’ve rounded up a list of important US Food and Drug Administration (FDA) and US Department of Agriculture (USDA) recalls from this past week.

We’ve compiled a list of recalls issued by the US Food and Drug Administration (FDA) and US Department of Agriculture (USDA) from this past week:

Pfizer Inc. Issues Recall for 1 Lot of Heat Wraps Due to Risk of Skin Injuries

Pfizer Consumer Healthcare, a division of Pfizer Inc., is voluntarily recalling one lot of ThermaCare Back Pain Therapy HeatWraps, up to 16HR pain relief, to the consumer level. Pfizer Consumer Healthcare initiated this recall due to the potential that a HeatWrap could include cells that have a higher cell temperature than specified.

The use of a wrap with a cell with increased temperature poses a potential risk of skin injuries such as burns/blisters and/or skin irritation on the wrap applied area. The product label recommends the user to stop use or wear a layer of clothing if the product feels too hot to prevent skin injuries.

ThermaCare® Back Pain Therapy HeatWraps provide heat therapy for temporary relief of minor muscular and joint aches and pains associated with overexertion, strains, sprains, and arthritis.

Read more about this recall here.

AmEx Pharmacy Issues Recall for 1 Lot of Bevacizumab Due to Defects

AmEx Pharmacy is voluntarily recalling one Lot of Bevacizumab 1.25mg/0.05mL 31G Injectable to the consumer/user level. The Monoject Syringe of this product may become difficult to express, and when additional force is applied, while the needle is in the eye, may cause injury to the patient.

The additional force needed to express the drug product could potentially result in damage to the eye while the needle is in the eye. To date, AmEx Pharmacy has received three reports associated with the Lot being recalled as either being difficult to express, two of which, resulted in an Adverse Drug Event.

The product is used for Wet Age-related Macular Degeneration and Diabetic Retinopathy. It is individually wrapped and labeled in a Tyvek pouch which is then placed in a labeled amber bag to protect from light. The affected Lot ofBevacizumab 1.25mg/0.05m 3 lG Injectable is 190212AB, BUD 5/13/2019. The product can be identified by referencing the Lot number 190212AB, which prominently appears on all labeling. This specific Lot was distributed nationwide to ophthalmologist clinics in the following states: PA, IL, TX, WI, KS, TN, IN, & AZ.

More information about this recall is available here.

Sagent Pharmaceuticals Issues Recall for Ketorolac Tromethamine Injection Due to Sterility Concerns

Sagent Pharmaceuticals, Inc. today announced the voluntary nationwide recall of one lot of Ketorolac Tromethamine Injection, USP, 60mg/2mL (30mg per mL). This product was manufactured by Zydus (Cadila Healthcare Limited) and distributed by Sagent Pharmaceuticals, Inc. Sagent has initiated this voluntary recall of Ketorolac Tromethamine Injection, USP to the to the user level due to microbial growth detected during a routine simulation of the manufacturing process, which represents the potential introduction of microorganisms into the products.

Adult patients administered the product intravenously are at most risk of a serious bloodstream infection of sepsis (serious condition resulting from the presence of harmful microorganisms in the blood and the body’s response to their presence, potentially leading to shock and death). The possibility of a breach in sterility assurance in distributed product, while remote, cannot be eliminated. No batches of distributed product have been identified as actually containing microorganisms. To date, Sagent has not received reports of any adverse events associated with this issue.

Learn more about this recall here.

Par Pharmaceuticals Issues Recall of 1 Lot of Mycophenolate Mofetil Due to Presence of Glass

Endo International plc, announced today that one of its operating companies, Par Pharmaceutical, Inc., is voluntarily recalling one lot of Mycophenolate Mofetil for Injection, USP to the hospital and retail pharmacy level. One vial of product was observed containing a glass fragment after reconstitution.

The administration of a glass particulate, if present in an intravenous drug, may result in local irritation or swelling in response to the foreign material. More serious potential outcomes would include blockage and clotting in blood vessels, which may be life-threatening. To date, Par Pharmaceutical, Inc. has not received any reports of adverse events related to this recall.

Mycophenolate Mofetil for Injection, USP is indicated for the prophylaxis of organ rejection in patients receiving allogeneic renal, cardiac or hepatic transplants. Mycophenolate Mofetil for Injection, USP should be used concomitantly with cyclosporine and corticosteroids. The affected Mycophenolate Mofetil for Injection, USP includes lot AD812, expiry 09/2020. The product, manufactured for Par Pharmaceutical, Inc. by Gland Pharma Limited, is packaged in cartons of 4 single use vials with NDC 42023-172-04. Mycophenolate Mofetil for Injection, USP, lot AD812 was distributed nationwide in the U.S. to wholesale distribution locations between January 23, 2019, and February 11, 2019.

Read more about this recall here.

Life Rising Corporation Issues Recall of Supplements Due to Potential Lead Contamination

Life Rising Corporation of Willowbrook, IL is recalling Life Rising Holder-W Holder Warmer capsules, Life Rising NECK-ND Neck Clear capsules, and HoliCare Metabolism Cleansing (MET-CLS) tablets because the products have the potential to contain excessive levels of lead. According to FDA instruction, lead can accumulate in the body over time and too much of it can cause serious and sometimes permanent adverse health consequences. People with high blood levels of lead may show no symptoms, but the condition may cause damage to the nervous system and internal organs. Acute lead poisoning may cause a wide range of symptoms, including abdominal pain, muscle weakness, nausea, vomiting, diarrhea, weight loss, and bloody or decreased urinary output. Children are particularly vulnerable to lead poisoning. Lead poisoning can be diagnosed through clinical testing.

The recalled products were mostly sold locally in Chicago area at HoliCare clinics and a limited quantity were also distributed through mail orders.

The recall includes all products purchased before May 2, 2019 of the Life Rising Holder-W Holder Warmer capsules and Life Rising NECK-ND Neck Clear capsules and lot number T81171040 of the HoliCare Metabolism Cleansing (MET-CLS) tablets. The Life Rising Holder-W Holder Warmer capsules are sold in a bottle with 54 capsules, the Life Rising NECK-ND Neck Clear capsules are sold in a bottle with 54 capsules, and the HoliCare Metabolism Cleansing (MET-CLS) tablets are sold in a bottle with 60 tablets, marked with lot # T81171040 on the bottom.

Read more about this recall here.